MAUDE Adverse Event Report: SOFWAVE MEDICAL LTD. SOFWAVE

SOFWAVE MEDICAL LTD. SOFWAVE
Model Number SOFWAVE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On october 21, 2025 preferred depot became aware of reportable event that was submitted to fda by a patient (mw5176208-1) on september 13, 2025.Fda forwarded the event to preferred depot for handling.Patient reported the following: "i was sold 2 sofwave procedures by my dermatologist office as a rejuvenating treatment.It was done on my entire face, forehead, submental and upper neck regions.This procedure caused significant and diffuse volume loss, fat and tissue atrophy, laxity, thinning, sagging and descent.I had very minimal face and neck laxity prior to sofwave, and now have significantly moderate laxity.It caused deep lines and indentations, especially above the eyebrows to temples, lateral cheeks to jaw, and perioral areas.I now have deep nasolabial lines and indentations in the marionette region.I have increased lines around my lips.The supporting layer underneath my skin decreased greatly.There is a loss of subdermal/subcutaneous structure and support.My skin now folds and collapses in areas it did not previously, especially in the perioral regions.The tendons and bony structures are visible and more prominent on my forehead.My entire face; from the forehead, brows, temples, cheeks, chin, jaw and submental deflated, flattened and dropped.My eyes were sunken in with hollowing and dark circles.My upper and lower eyelids drooped.It changed my face/submental/neck contours and shape, resulting in a shrunken, sad, flattened, prematurely aged appearance.I now have loose, mushy, sagging tissues around my mouth, jawline, chin, submental and upper neck areas.My face, especially the mid to lower half, recessed inwards resulting in a distorted and unbalanced appearance.I reported my concerns to the dermatologist clinic who performed the procedure and was asked to follow-up for after photos to verify the volume loss.The volume loss was confirmed by the nurse who performed the procedure and an attending physician, after examination and comparing before and after clinical photographs.The nurse and attending physician discussed sculptra and fillers as treatment options, and i was refunded for the 2nd procedure i had paid for in advance.After consulting with multiple plastic surgeons, i was told the damage is permanent, cannot be reversed, and will require face, neck, brow and eye lifting surgeries, in addition to facial and tissue augmentation through implants and/or fat grafting.Additionally, i have facial and jaw pain, tmd/tmj, jaw popping and clicking, inner cheek ridges from inadvertent cheek and inner lip biting due to the volume loss and flattened and sagging tissues, traumatic milia and bubble-like skin nodules, skin quality and texture issues, white streak like marks, psychological and emotional injuries.The damages continue to be investigated.The consent form and marketing materials i was provided described the treatment as harmless with no serious or permanent side effects.They claim that it cannot cause fat loss or damage to the surrounding tissues, however that is not true as i experienced these results.Clear and relevant warnings must be included in consent forms and marketing materials, so that patients can make a fully informed decision prior to undergoing treatment by a dangerous device that can result in serious, permanent, and life-altering adverse effects.The volume loss was confirmed by the provider who performed the procedure via before and after clinical photos.I have also seen multiple plastic surgeons, my primary care provider, non-cosmetic dermatologist, and dentist related to these issues, in addition to ongoing psychotherapy.The damages continue to be investigated." the information was provided to the manufacturer who evaluated the complaint.
 
Additional Manufacturer Narrative
On october 21, 2025, preferred depot received a report from fda describing an event alleging volume loss and fat and tissue atrophy, laxity, thinning, sagging and descent (mw5176208-1) by the patient.Due to the limited information provided and since preferred depot cannot obtain additional information, a detailed investigation could not be conducted.The patient reported experiencing volume loss in the face following use of the device.The manufacturer informed preferred depot that it conducted an internal review of device performance data and does not believe the device is capable of causing volume loss and fat and tissue atrophy based on its design, intended use, and available performance on october 21, 2025, preferred depot received a report from fda describing an event alleging volume loss and fat and tissue atrophy, laxity, thinning, sagging and descent (mw5176208-1) by the patient.Due to the limited information provided and since preferred depot cannot obtain additional information, a detailed investigation could not be conducted.The patient reported experiencing volume loss in the face following use of the device.The manufacturer informed preferred depot that it conducted an internal review of device performance data and does not believe the device is capable of causing volume loss and fat and tissue atrophy based on its design, intended use, and available performance data.Per the manufacturer: (1) the device is designed to operate at a superficial level and does not reach the subcutaneous fat layer; (2) the device's ultrasonic frequency and proprietary transducer design limit energy absorption to depths of approximately 2 mm, which are superficial to subcutaneous fat; and (3) bench, preclinical and clinical testing conducted during development and post-market surveillance have not demonstrated the potential for subcutaneous fat loss or tissue atrophy at the energy levels and depths delivered by the device.Device history records were not available due to lack of serial or lot number information.The manufacturer further informed preferred depot that: (1) based on its design, intended use, and available performance data, it does not believe the device is capable of causing volume loss or tissue atrophy; (2) the device labeling includes appropriate warnings and precautions consistent with its intended use and known risks; and (3) the manufacturer is unable to determine whether the device caused or contributed to the reported injuries due to the lack of clinical, procedural, and patient-specific information.In accordance with 21 cfr part 803, this report is being submitted to the fda based on the patient's allegation of serious injury.Although the available information is limited, the submission is made out of an abundance of caution and in compliance with the requirements of 21 cfr part 803.This event was reported by sofwave, the manufacture as 3015889734-2025-00054.We respectfully acknowledge that this mdr report was submitted after the regulatory deadline.The delay was the result of technical difficulties with the fda's electronic submission system.The report was ready for submission with the required timeframe of 30 days.Data.Per the manufacturer: (1) the device is designed to operate at a superficial level and does not reach the subcutaneous fat layer; (2) the device's ultrasonic frequency and proprietary transducer design limit energy absorption to depths of approximately 2 mm, which are superficial to subcutaneous fat; and (3) bench, preclinical and clinical testing conducted during development and post-market surveillance have not demonstrated the potential for subcutaneous fat loss or tissue atrophy at the energy levels and depths delivered by the device.Device history records were not available due to lack of serial or lot number information.The manufacturer further informed preferred depot that: (1) based on its design, intended use, and available performance data, it does not believe the device is capable of causing volume loss or tissue atrophy; (2) the device labeling includes appropriate warnings and precautions consistent with its intended use and known risks; and (3) the manufacturer is unable to determine whether the device caused or contributed to the reported injuries due to the lack of clinical, procedural, and patient-specific information.In accordance with 21 cfr part 803, this report is being submitted to the fda based on the patient's allegation of serious injury.Although the available information is limited, the submission is made out of an abundance of caution and in compliance with the requirements of 21 cfr part 803.This event was reported by sofwave, the manufacture as 3015889734-2025-00054.

Brand Name
SOFWAVE
Common Device Name
SOFWAVE
Manufacturer (Section D)
SOFWAVE MEDICAL LTD.
haotsma 1
yokneam ilit, 20692
IS  20692
MDR Report Key23610487
Report Number3013917867-2025-00001
Device Sequence Number15813484
Product Code OHV
UDI-Device Identifier07290018152003
UDI-Public(01)07290018152003(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2025
Report Date (Section F) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSOFWAVE
Device Catalogue NumberFG00001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/21/2025
Event Location Other
Date Report to Manufacturer10/21/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age51 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityHispanic
Patient RaceWhite